MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); No Code Available (3191)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the product was returned to the manufacturing site wrapped in medical dressing placed inside a biohazard resealable bag.A visual inspection with the unaided eye revealed the lens was returned in one piece with lint fibers on surface.Lens was cleaned with purified water and dried with compressed air to ease inspection.Further inspection under 12x magnification revealed fiber and residue remains visible on iol surface.Scratches and abrasions were visible on lens surface.None of these cosmetic issues will impact the mechanical behavior of the lens.The complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 intraocular lens (iol) was implanted in the patient's right (od) eye on (b)(6) 2018.It was later explanted on (b)(6) 2019 due to mechanical failure.At 1 week postop, patient reported symptoms of cloudy, fuzzy, blurred vision at distance and near, and glare with night driving.A refraction was performed and the symptoms could not be resolved with prescription lenses.The patient was not adapting to the multifocal implant.Pre-ops best corrected visual acuity (bcva) was 20/40 at distance and j2 at near, bat glare testing 20/400.Post-ops bcva is 20/30 distance vision and j1 near vision.Reportedly, the patient's vision is great now.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of the file the initial report was inadvertently submitted under an incorrect manufacturer report number.The report number provided in section g9 of the initial mdr should have begun with 2020664.Section g9: manufacturer report number should begin with 2020664.Note: the device was manufactured at the kulim site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9785078
Report Number9614546-2020-00098
Device Sequence Number13622910
Product Code MFK
UDI-Device Identifier05050474560598
UDI-Public(01)05050474560598(17)220909
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/05/2020
10/25/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/17/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005